MAUDE Adverse Event Report: COVIDIEN 7462 VISTEC SPG 8X4 12P T-10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN 7462 VISTEC SPG 8X4 12P T-10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7462
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the pack was supposed to have 10 sponge gauze in it, but it only had 9.The counting method is manual and the miscount was identified during initial count prior to commencement of surgery.No patient involved, no injury.
 
Additional Manufacturer Narrative
A device history record (dhr) review was completed for the reported lot number.There were no manufacturing related issues related to the issue reported.No samples were provided for evaluation however a corrective and preventive action (capa) was opened to investigate the issue further.The capa is currently in the investigation stages.Any actions that take place will be designed to prevent the reoccurrence of the reported issue of miscounts.A quality alert was issued to address containment notification to the operators in the vistec room.There was a quality stand down with the operators, and heightened quality inspection has also been implemented with an emphasis on miscounts.

Brand Name
7462 VISTEC SPG 8X4 12P T-10'S
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key10413112
Report Number1018120-2020-00421
Device Sequence Number14357424
Product Code GDY
UDI-Device Identifier10884527017065
UDI-Public10884527017065
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7462
Device Catalogue Number7462
Device Lot Number19H020462
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date11/03/2020
Patient Sequence Number1